So, just how dangerous is Seroxat?

Unfortunately for many people the answer is – VERY.

When I asked this question recently, RB kindly replied to me and I have to say that I recognise much of what he says:

“Akathisia, depersonalisation and derealisation are 3 of its [Seroxat] most insidious side effects.

Akathisia is an extreme inner restlessness, a nervous system in total overdrive, depersonalisation is when the drug creates a state of being equivalent to an annihilation of the personality, so severe in fact that the sufferer will do things not just out of character but also without conscience or reason and combine these with derealisation (Seroxat inducing a trance-like effect) where the user loses all sense of reality.

Combine all 3 with an already emotionally fragile individual and you have a chemically induced timebomb. The Seroxat murders and seroxat suicides have all been attributed to these horrible side effects”.

From my experience, I have to say that looking back on my time taking Seroxat, I can recognise the depersonalisation and derealisation all too well. But they don’t suddenly start once you take the drug – they are truely “insidious”- they creep up slowly on you after a number of years and you simply become a different person.

Akathisia (an extreme inner restlessness) was one of the things I suffered from during withdrawal. It manifests itself physically as well – you simply cannot sit or lie still for any length of time – you just can’t ‘settle’.

Thanks to RB for the above.

About these ads

7 Responses to “So, just how dangerous is Seroxat?”

  1. RB Says:

    Seroxat is .. In a Word… Lethal .

  2. bux Says:

    seroxat has devastated my mind,body and soul.I have been off it, after 6 years usage, 29 long months and i am still suffering the damage caused,in way of; agitation,headaches,vision problems,severe tinnatus,breathing problems,heart irregularities,anxiety,depression,derealisation,aches and pains,apathy,mood swings,anger,gastric problems,dizziness,nausea,tingling/numbness in extremities,sorry the list is endless.
    These symptoms vary from day to day,its like a box of chocolates(forrest gump) you never know what you are going to get next.
    My life is on hold as i cannot plan ahead as i never know which of these debilatating symptoms is going to be present.
    So for me Seroxat is a prison sentance,only difference is with seroxat you never know when your time is done,if you will ever fully recover.
    So is it dangerous? oh hell yes !!!!!

  3. Dennis Says:

    I took Seroxat (Paxil) for 14 years, It made me a monster…angry, resentful at almost anything, I had a very hard time staying sober, and smoked heavy plus drank lots of coffee. I stopped cold turkey and had a HORRIBLE withdrawal,
    neurologic and mental symptoms off the charts…still have withdrawal issues 14 months off. This is the most horrible drug I have ever taken. SSRI’s are VERY dangerous.

  4. leanne Says:

    hi guys, i totaly get wot your all saying i was only on 10mg of seroxat, witch was my starting dose but would gradually build it up to 50mg!!!!!! i hadn’t been on them very long at all only a few months but i didnt feel rite and started putting on weight, i was not precribed them by my normal gp, i was precribed them my a mental health specailist, who told me i had split personnality and ocd, so he wanted to change my med’s from citaloprame to seroxat. Hat told me the side effects were not very common so it sounded ideal as i was on 40mg of citalopram preveoius to this which i would like to add i had NO problems with at all but you beleave it wot a mental health proffesonal is tell you so i had a cooling off peroid from the citalopram and startedon the seroxat like i said after a few weeks i know things wernt rite but carred on taking them, i finaly had enough when i could feel the weight coming on when this was not my normal habbit so i decided to stop taking them and see if the weight started coming off, i was never told about any side effects or problems coming off the as i was only ona low dose of 10mg i thought it would be ok!!!!!!!!! O.M.G i can honesty say i have never felt so ill in all my life, im a single mother with two childern that i couldnt look after i was so ill headachs, dizzyness, sickness, twiching out of control (witch i later found out is elecritic shocks) blured vison, serveor mood swings constantly agry and irritable by everything and everyone and the list goes on and on, im still going though the side effect now i did vist my gp cause things got so bad who the precribed me with diaxepam to try and take the edge off the side effect witch it didnt!!!!! i would like to tell you that these tablets have totaly ruined my life i pushed everyone who cared about me away though anger and doctors should take more care when just dishing out pills to people and we should be given a more imformed choice

  5. DAVIDO Says:

    Yes! Seroxat is very very dangerous!!!!! I myself was given seroxat about 13years ago and had been taking it for a while.It had been given to me by a mental health doctor and i was told that it would help me!!! Far far from it!!! I started to feel different and like my brain was becoming like a lead weight,my personality was not my own anymore,i was angry,confused,could not make much sense of things,crying,anxious,almost desperate for someone to help me as i didn’t understand what was happening to me,i started to do things i wouldn’t normally do,i felt scared but as time went on,more angry and anxious,like a desperate animal.I was in a relationship at the time,of which had become rocky,due to my behaviour whilst on seroxat.I had been under alot of pressure with my business at the time,of which i had become a victim of my own success and a past relationship of whom i had a daughter with and was due to marry my present partner,of which i was told seroxat would help me cope with these issues in my life.Eventually,after things had become very bad for me,on the medication,myself and my partner got into an argument,of which,i can honestly say,scares me to think about even now,as within myself without using seroxat and as the person of whom i really am,personality wise and of characture,i very sadly and completely lost all sense of my morals and started to pace up and down at first,shouting in anger and rage but not making much sense,until my partner at the time became scared and confused of my behaviour,that she tryed to leave our home,whilst screaming and shouting for help,which resulted in me,well,i say me but i can honestly say,not me!!!I became agressive towards her and i grabbed her and we fell to the ground and as we did she twisted her neck and hit her head,brusing her head and unable to turn her head from the injuries,i honestly had lost control even to a point of putting my hand over her mouth to stop her screaming,not realising that she was already out of breath and not having the sense in my mind to even realise what i was doing at the time,was nearly suffercating her.I recieved an 18month prison sentence,for actual bodily harm and the seriousness of the situation but no one understood why i had done this,as it was out of characture for me and i did not understand myself,so i had no answers and was so shocked at myself for a few years after,that i had done such a terrible thing.It wasn’t untill some years later,during a chat with someone,that i found out that the drug had been BANNED and WHY?????????

  6. Pam Says:

    My husband took Seroxat but, when he found out how dangerous it was, he came off it and went onto St John’s Wort (high dose) instead….and that saved him from the symptoms some of you are talking about. For the first three months he was in hell, but eventually began to settle down and is now pretty much cured.
    St John’s Wort has apparently been proven to be as effective as Seroxat, for depression, without any of the side effects, so to those who still suffer the symptoms of Seroxat, even though you’ve stopped taking it, I would suggest using St John’s Wort instead. It has certainly helped my husband, though he still gets agitated, sometimes. Luckily he’s not the aggressive type, so his agitation is not a threat.


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Follow

Get every new post delivered to your Inbox.

Join 82 other followers

%d bloggers like this: